MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T4/42MM/SELF-RETAINING

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T4/42MM/SELF-RETAINING
Model Number 03.114.002
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a 5th metacarpal open reduction internal fixation (orif) procedure.During the procedure, the surgeon noted that the splines of the 3 stardrive screwdriver shaft self-retaining were twisted and not properly grasping the screw head.There was no back up available.The drivers functioned however not properly.The procedure was successfully completed without any issues and with no surgical delay.The patient's status is unknown.Concomitant device reported: screw (part # unknown, lot # unknown, quantity 1).This report is for 1 stardrive screwdriver shaft t4/42mm/self-retaining this is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the screwdriver blade self- retaining/t4 stardrive(tm) (p/n 03.114.002 lot h44140) was received showing a portion of the distal cutting profile tip twisted.No other issues were identified with the returned components of the device.Dimensional inspection of the distal cutting profile tip could not be conducted due to post manufacturing deformation of the tip.The complaint condition is confirmed for the screwdriver blade self- retaining/t4 stardrive(tm) (p/n 03.114.002 lot h44140) as a portion of the distal cutting profile tip was observed to be twisted.While no definitive root cause could be determined, it is possible that the excessive torque/force was used during screw insertion, resulting in the twisted tip.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part #: 03.114.002, synthes lot number: h442140, manufacturing site: synthes monument, release to warehouse date: 15-jun-2018.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T4/42MM/SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10077354
Report Number2939274-2020-02473
Device Sequence Number14182142
Product Code HXX
UDI-Device Identifier10886982072993
UDI-Public(01)10886982072993
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.114.002
Device Catalogue Number03.114.002
Device Lot NumberH442140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/29/2020
06/15/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/12/2020
06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREW
Patient Age21 YR